| Catalog Number |
TB12LT |
| Medical Device Problem Code |
Crack (1135)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
12/20/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during an unknown procedure, when the trocars were removed, it was discovered that a piece had broken off the inner edge of one trocar.The broken pieces were then searched for in the abdomen.After a lengthy search, two small pieces were found and removed.The operating time was greatly extended and a small piece of the trocar could not be found.
Additional Manufacturer Narrative
(b)(4).Date sent: 1/15/2025.D4: batch # unk.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what is patients bmi? what was the anatomical position of this specific port? were there any other intra op complications? were any deficiencies noticed before or during device use? where exactly on the shaft was the device broken? was there excessive torquing of the instrument? what instruments were passed through the trocar? were any energy devices used near the trocar? does the account use reprocessed trocars or does the account reprocess the trocars in house at the account? what is the current patient status? are there pictures or videos of the device available?" attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
(b)(4).Date sent: 2/24/2025.D4: batch # a9d474.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the tb12lt device was received with the tip of the sleeve broken.In addition, a piece of plastic from the sleeve was returned.No conclusion could be reached regarding what may have caused the reported incident.One possible cause for the damage found may be due to excessive force being applied to the device.Please refer to the instructions for use for additional information regarding proper device usage.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.
Additional Manufacturer Narrative
(b)(4).Date sent 6/12/2025.D4 batch #a9d474.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the tb12lt device was received with the tip of the sleeve broken.In addition, a piece of plastic from the sleeve was returned.Additional materials analysis was performed on the device.Sem imaging indicated that the fracture is ductile in nature.Elemental analysis identified blood that is present on the trocar and glycerol trioleate as suggested chemical matches for the spectrum.Glycerol trioleate is likely surgical residue.No evidence of contaminants found in complaint samples.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this batch.As part of ethicon¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached regarding what may have caused the reported incident.One possible cause for the damage found may be due to excessive force being applied to the device.Please refer to the instructions for use for additional information regarding proper device usage.A manufacturing record evaluation was performed for the finished device batch a9d474 number, and no non-conformances were identified.